| Catalog Number |
ZB740 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); No Code Available (3191)
| Date of Event |
04/16/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the patient demographic info: weight, bmi at the time of the index procedure: no information.Did the operating surgeon observe any suture deficiency or anomaly before, during after the suture placement no, he didn't.Date of reoperation: (b)(6) 2018.Other relevant patient history / concomitant medications? no information.What is the physician¿s opinion as to the etiology of or contributing factors to this event? 2 surgeons out of 3 whom the sales rep met commented that event occurred because the patient was fat.What is the patient¿s current status? stable.".
Event or Problem Description
It was reported that a patient underwent open total gastrectomy procedure on 4/16/2018 and suture was used to close the wound on fascia with interrupted technique.Post operatively, the patient coughed in the ward.A second procedure was performed on (b)(6) 2018 and suture was found broken, the tissue was not cut when wound dehisced.The surgeon opined that strong force was applied to the suture during bucking since the patient was obese.The patient is reported as stable.Additional information was requested.